MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ENDOBUTTON CL ULTRA 10MM; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ENDOBUTTON CL ULTRA 10MM; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 72203331
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the threads of the endobutton were found to be torn; the procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6 h10: one 72203331 10mm ultra cl endobutton used in treatment, was not returned for evaluation.Due to product unavailability, evaluation was limited.Factors affecting device performance include: device ability, surgical ability and conformance with instructions for use (ifu) 10600961 which includes recommendations and precautionary statements for proper use of product.If further information becomes available may be revisited.The nature of the filament material is extremely fine.Disruption and fluffing is inherent to its fine nature and may occur upon removal from its package.The fiber is sensitive to excess handling.This condition is defined as a perceived flaw.There is no detriment to safety, efficacy or design intent.Complaint history review indicated no similar allegations for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.Product met specifications upon release to distribution.
 
Additional Manufacturer Narrative
H10 h3,h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed that the device was returned with the sutures in their original position.The loop appeared to have minor frays and was partially unraveled.There was some debris on the sutures.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The complaint was confirmed and the root cause was associated with component failure.Factors that could have contributed to the reported event include greater loop manipulation or handling than anticipated or contact with sharp edges of the bone graft.

Brand Name
ENDOBUTTON CL ULTRA 10MM
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10499558
Report Number1219602-2020-01361
Device Sequence Number13529065
Product Code GAT
UDI-Device Identifier00885554028546
UDI-Public00885554028546
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K980155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2023
Device Model Number72203331
Device Catalogue Number72203331
Device Lot Number50749617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer10/11/2020
10/11/2020
Initial Report FDA Received Date09/07/2020
Supplement Report FDA Received Date10/12/2020
03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR